Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 18, 2006, 4:30 PM EDT for Delaware County, Union County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 18, 2006, 6:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Delaware County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 182031 FFWILN OHC041-159-182230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DELAWARE COUNTY IN CENTRAL OHIO UNION COUNTY IN CENTRAL OHIO * UNTIL 630 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED UP TO TWO INCHES OF RAIN HAD FALLEN SINCE 330 PM. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER ONE TO TWO INCHES POSSIBLE THROUGH 600 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...MARYSVILLE AND POWELL. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 4034 8336 4020 8344 4014 8306 4030 8312 $$
1 follow-up statement
000 WGUS71 KILN 182049 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 448 PM EDT TUE JUL 18 2006 OHC041-159-182230- DELAWARE OH-UNION OH- 448 PM EDT TUE JUL 18 2006 ...FLASH FLOOD WARNING CONTINUES FOR CENTRAL UNION AND SOUTHWESTERN DELAWARE COUNTIES IN CENTRAL OHIO UNTIL 630 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED UP TO THREE INCHES HAD FALLEN IN THE PAST HOUR. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER ONE TO TWO INCHES POSSIBLE THROUGH 630 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...MARYSVILLE... POWELL...BELLEPOINT...OSTRANDER...STATE ROUTE 257 AT US ROUTE 36...WARRENSBURG AND WATKINS. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 4034 8336 4020 8344 4014 8306 4030 8312 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:15 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 18, 4:15 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 415 PM EDT TUE JUL 18 2006 .SHORT TERM /REST OF TONIGHT THROUGH WEDNESDAY NIGHT/... LATEST KILN 88D INDICATING SCATTERED THUNDERSTORMS ACROSS THE NORTHERN TWO-THIRDS OF THE ILN CWA...SOME OF WHICH HAVE BEEN SEVERE. EXPECT THESE STORMS TO CONTINUE TO DROP FURTHER SOUTH INTO THE CWA...AND EVENTUALLY DISSIPATING LATER THIS EVENING. WITH MARGINAL FORCING...EXPECT COVERAGE TO REMAIN SCATTERED. SO HAVE KEPT CHANCE POPS THROUGH LATE EVENING. HIGH PRESSURE WILL BUILD NORTHEAST OF OUR AREA ON WEDNESDAY...ALLOWING DRIER CONDITIONS TO PREVAIL WITH A MORE EASTERLY SURFACE-BASED FLOW. WITH TROPICAL DEVELOPMENT EXPECTED OFF THE CAROLINAS DURING THE NEXT 24-48 HRS...EXPECT WEATHER SYSTEMS TO SLOW AS THEY APPROACH OUR AREA. THUS EXPECT GENERALLY DRY CONDITIONS TO CONTINUE THROUGH WEDNESDAY NIGHT. .LONG TERM /THURSDAY THROUGH TUESDAY/... TROPICAL SYSTEM OVER EAST COAST WILL THROW A MONKEY WRENCH INTO EXTENDED FORECAST THIS AFTERNOON. OVERALL PATTERN IS FOR THE H5 W-E ORIENTED RIDGE TO MAINTAIN ITSELF OVER THE REGION WITH IMPULSES PASSING OVER THE NERN OHVLY...WEAKENING THE EASTERN EDGE OF THE RIDGE. CDFNT SETS UP W OF THE CWA DURING THE DAY THURS AND TRACKS SE LATE IN THE DAY AND OVERNIGHT...INCREASING THE CHC FOR TS ACTIVITY. H5 FLOW TURNS NW AND HELPS NOSE THE ERN EDGE OF H5 RIDGE INTO THE TNVLY...ALLOWING NRLY FLOW AT THE SFC WITH A BUILDING HIGH OVER THE UPPER MIDWEST ON FRI. CDFNT IS ALONG OHRIVER BY 12Z FRI AND CONTINUES TO PUSH S THROUGH THE DAY. THIS WILL LIMIT ANY CHANCES OF PRECIP TO MAINLY KY COUNTIES STARTING FRI. A WAVE RIDES ALONG THE BOUNDARY EARLY SAT AS NOTED IN HPC PROGS AND THE GFS...CONFIDENCE IS LOW AS TO HOW FAR N IT WILL GET INTO CWA BEFORE ENTIRE FRONT CONTINUES TO DROP INTO SERN U.S. BY SAT MORN. BAROCLINIC ZONE SETS UP OVER ERN U.S. WITH SFC L RIDING ALONG IT TOWARDS THE PATH OF THE TROPICAL SYSTEM. BACK SIDE OF THIS FRONT WILL SEE A SFC HI BUILD OVER CWA SAT AFTN AND SUN. NEXT DISTURBANCE IS PROGGED TO GLANCE NW FCST AREA SAT NIGHT AS IT STRUGGLES TO MOVE THROUGH THE SFC HIGH BUT DOESNT APPEAR TO HAVE ENOUGH FORCE TO DO SO. IT APPEARS TO WASH OUT N OF FCST AREA SUN NIGHT. PREV FCST HAD IT WASHING OVER CWA WHERE NOW THE PROGS ARE FOR OHVLY TO BE IN BETWEEN A NRN AND SRN SYSTEM. HAVE KEPT MON DRY FROM PREV FORECAST AND PER SURROUNDING FOS. TUES WILL LIKELY ALSO BE DRY BUT SCHC IS WARRANTED ALONG AND S OF OHRIVER DUE TO UNCERTAINTY. TEMPS GENERALLY TOOK A LOWER TREND AFTER THURS WITH INCREASED CLOUD COVER AND THE NRLY FLOW EXPECTED OVER THE REGION. FRANKS && .PREV DISCUSSION... /ISSUED 130 PM EDT TUE JUL 18 2006/ AVIATION /18Z-18Z/... THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST INDIANA AND FAR WEST CENTRAL OHIO THIS AFTERNOON. THIS IS ASSOCIATED WITH AREA OF LOW LEVEL CONVERGENCE AHEAD OF BOUNDARY THAT IS PUSHING SLOWLY SOUTH INTO OUR AREA. WEAK TO MODERATE INSTABILITY HAS DEVELOPED ACROSS MOST OF FA SO EXPECT TO SEE ACTIVITY BECOME A LITTLE MORE WIDESPREAD ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON...WITH BEST CHANCE CONTINUING ACROSS NORTHERN POTIONS OF FA. WITH THIS IN MIND WILL ALLOW FOR AN EARLY TEMPO TSRA AT KDAY BUT TRY TO LIMIT REMAINING NORTHERN TAF SITES TO VCTS. SOME QUESTION EXISTS AS TO HOW FAR SOUTH THE STORMS WILL MAKE IT BEFORE WE BEGIN TO LOSE OUR BETTER INSTABILITY THIS EVENING. AS A RESULT...WILL JUST ALLOW FOR VCTS AT KCVG AND KLUK TOWARD LATE AFTERNOON/EARLY EVENING. OVERNIGHT... EXPECT CLOUDS TO GRADUALLY DISSIPATE...LEAVING MAINLY CLEAR SKIES AND AREAS OF BR. WILL GENERALLY GO WITH MVFR TYPE RESTRICTIONS EXCEPT AT THE MORE FAVORABLE LOCATIONS OF KLUK AND KILN WHERE WE WILL ALLOW FOR A BRIEF PERIOD OF IFR VSBY LATE TONIGHT/EARLY WEDNESDAY. PREV DISCUSSION... /ISSUED 1038 AM EDT TUE JUL 18 2006/ SHORT TERM /TODAY AND TONIGHT/... BOUNDARY FORECAST TO SAG SLOWLY SOUTH INTO NORTHERN PORTIONS OF FA THROUGH THIS AFTERNOON. OUT AHEAD OF THIS...AIRMASS SHOULD CONTINUE TO DESTABILIZE AND WITH WEAK LOW LEVEL CONVERGENCE...EXPECT TO SEE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPMENT THROUGH MID AFTERNOON. BEST CHANCE SHOULD BE ACROSS OUR FAR NORTH...WITH DECREASING CHANCES FURTHER SOUTH. CURRENT FORECAST HAD A PRETTY GOOD HANDLE ON SITUATION. WENT AHEAD AND UPDATED JUST TO CLEAN UP WORDING AND TWEAK POPS FOR LATER THIS AFTERNOON INTO EARLY THIS EVENING. /ISSUED 354 AM EDT TUE JUL 18 2006/ SHORT TERM /TODAY THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WERE SAGGING SOUTH ACROSS NORTHERN OHIO IN PROXIMITY TO A FRONTAL BNDRY THIS MORNING. TEMPERATURES GENERALLY RANGED FROM THE LOWER TO MID 70S. TODAY...THERE IS CONSIDERABLE INSTABILITY...GENERALLY 2000-3000 J/KG. THERE IS LITTLE LOW LEVEL CONVERGENCE AND MOISTURE APPEARS LIMITING IN FCST TIME/HEIGHT PROFILES. STILL...AS THE BNDRY SAGS SOUTH ACROSS THE AREA INTO THE EVENING...ANY THUNDERSTORMS THAT DEVELOP COULD BECOME SEVERE. COVERAGE IS QUESTIONABLE...ESPECIALLY IN THE SOUTH...BUT IT SEEMS REASONABLE TO HAVE CHANCE TO SLIGHT CHANCE POPS. HIGH TEMPS WILL RANGE FROM THE UPPER 80S TO THE LOWER/MID 90S IN THE SOUTH...WITH DEW POINTS MAINLY IN THE UPPER 60S. ALTHOUGH HEAT INDICES WILL REACH INTO THE UPPER 90S AT SOME LOCATIONS IN THE SOUTHERN HALF OF OUR CWA...THIS BELOW ADVISORY CRITERIA. OVERNIGHT AND INTO WEDNESDAY...WILL CONTINUE WITH DRY FCST AS THE FRONTAL BNDRY DISSOCIATES ACROSS THE SOUTHERN FCST AREA. HIGH AND LOW TEMPS WILL REMAIN ABOVE NORMAL. FOR THURSDAY...THE CHANCE OF THUNDERSTORMS RETURNS TO THE NORTH AS ANOTHER BNDRY SAGS SOUTH. HIGH TEMPS WILL PUSH INTO THE 90S. LONG TERM /WEDNESDAY THROUGH MONDAY/... SFC HI STRENGTHENS OVER SERN GTLKS WED AS THE H5 S/W PUSHES SE THROUGH THE ERN EDGE OF H5 W-E ORIENTED RIDGE. THIS UPPER RIDGE BUILDS BACK UP THROUGH THE DAY AND RETURN FLOW AT THE SFC OCCURS WED NITE AHEAD OF THE NEXT SFC CDFNT THAT IS PROGGED TO SWING THROUGH OHVLY THURS NITE. H5 FEATURES ABOVE THE NEXT FRONT ARE NOT STRONG ENOUGH TO MOVE SE THROUGH THE RE-ESTABLISHED H5 RIDGE...AND THE MAIN ENERGY BOTH H5 AND SFC STAYS N OF FCST AREA AS IT TRAVERSES THROUGH THE GTLKS. INCREASED CHANCES FOR THUNDERSTORM ACTIVITY NOTED THURS NIGHT JUST ALONG AND AHEAD OF SFC FRONT. H5 FLOW TURNS NW AND HELPS NOSE THE ERN EDGE OF H5 RIDGE WELL S OF OHVLY...ALLOWING NRLY FLOW AT THE SFC WITH A BUILDING HIGH OVER THE UPPER MIDWEST ON FRI...KEEPING THE SFC FRONT OVER KY/TN BORDER. THIS SFC HI BUILDS THROUGH SAT AFTNOON AND THE H5 FLOW REMAINS NW. NEXT DISTURBANCE IS PROGGED TO GLANCE NE FCST AREA SAT NIGHT AS IT STRUGGLES TO MOVE THROUGH THE SFC HIGH BUT DOESNT APPEAR TO HAVE ENOUGH FORCE TO DO SO. IT APPEARS TO WASH OUT OVER FCST AREA SUN AND SUN NIGHT...WHICH SETS UP AN INCREASED CHANCE FOR PRECIP MON. HOWEVER...MODEL SOLUTIONS DIFFER GREATLY ON MON...WILL GO WITH THE THINKING THAT THE WASHED OUT FRONT ISNT THERE AND KEEP DRY TO MAINTAIN CONTINUITY WITH SURROUNDING FOS...WHICH IS IN LINE WITH PREV 0 AND 12Z MODEL RUNS FROM GFS. NO MAJOR CHANGES TO TEMPERATURES FOR THIS FORECAST PACKAGE. GENERALLY LOOKING FOR A RETURN TO MORE NORMAL READINGS AFTER FROPA THURS NIGHT...GETTING AWAY FROM THE HAZY HOT AND HUMID AMS LATE THIS WEEK AND INTO THE WEEKEND. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM...
Hazardous weather outlook, Jul 18, 4:04 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 404 PM EDT TUE JUL 18 2006 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074- 192015- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- ROSS-HOCKING- 404 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-192015- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN- BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 404 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON HEAT INDICES WILL CONTINUE TO REACH INTO THE MID OR UPPER 90S THROUGH AT LEAST THURSDAY...POSSIBLY REACHING 100 DEGREES IN SOME LOCATIONS. STAY INDOORS IN AIR CONDITIONING IF POSSIBLE...AND DRINK PLENTY OF FLUIDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 18, 3:48 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM POWER LINES DOWN TROY 40.04N 84.22W
07/18/2006 MIAMI OH LAW ENFORCEMENT
LINES DOWN COUNTY WIDE
&&Local storm report, Jul 18, 3:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM LARGE LIMB DOWN TROY 40.04N 84.22W
07/18/2006 MIAMI OH SPOTTER
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:29 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 34 min |
| Jul 18, 2:53 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 67 min |
| Jul 18, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Union | 41 min |
| Jul 18, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 50 min |
| Jul 18, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 62 min |
| Jul 18, 5:36 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton | 114 min |
| Jul 18, 5:49 PM EDT | Flash Flood Warning | ILN | Highland, Ross | 116 min |
| Jul 18, 7:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 52 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.